Thunderstorm Wind, Luzerne
- When
- November 6, 6:04 PM EST
- Where
- Luzerne County, Ashley
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.217, -75.900
Report from a mesonet site.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 6, 2:45 PM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EST SUN NOV 6 2005 .SHORT TERM (TONIGHT - TUESDAY)... VERY ACTIVE OVER THE NEAR TERM...WITH SQUALL LINE GETTING READY TO ENTER OUR WESTERN ZONES AS OF THIS WRITING. LINES OF CONVECTION...SOME OF IT SEVERE...WILL PERSIST INTO THE EARLY EVENING...ALONG AND AHEAD OF INCOMING COLD FRONT. LATER TONIGHT...FOCUS WILL SHIFT TO MORE SYNOPTIC-SCALE GUSTY WINDS ACROSS OUR NORTHERN / WESTERN ZONES...AS THE SOUTHERN FRINGES OF GOOD ISALLOBARIC FORCING AFFECT THIS REGION. AS A RESULT...WEVE DECIDED TO HOIST A WIND ADVISORY OVERNIGHT FOR PORTIONS OF THE FINGER LAKES REGION...THE MOHAWK VALLEY...AND THE SOUTHERN TUG HILL. ELSEWHERE...THINGS WILL DRY OUT OVERNIGHT...WITH FAIRLY BREEZY CONDITIONS. MONDAY...WINDS WILL GRADUALLY DIMINISH...AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION. OTHER THAN PERHAPS A FEW LIGHT SHOWERS OR SPRINKLES DOWNWIND OF LAKE ONTARIO IN THE FAR NORTH...IT LOOKS DRY WITH INTERVALS OF SUNSHINE. BY TUESDAY...A WEAK COOL FRONT IS PROGGED TO SLIP SOUTHEASTWARD ACROSS NY AND PA. WE SHOULD SEE AN INCREASE IN CLOUDS WITH THIS FEATURE...BUT LITTLE OR NO SHOWER ACTIVITY IS EXPECTED. -MJ && .LONG TERM (TUE NGT-SUN)... FOLLOWED HPC GUIDANCE AND 12Z GFS THRU THE PERIOD. UPPER LEVEL PATTERN WILL TREND TWD RIDGING THRU THE PERIOD WITH BRIEF POST FRONTAL TROFINESS AT THE END OF THE WEEK. LOW PRESSURE SYSTEM MOVES WELL WEST AND NORTH OF THE FORECAST AREA AROUND MID WEEK, WHICH WILL SPREAD A CHC FOR SHRA ACROSS THE AREA WEDNESDAY AND THURSDAY WITH THE ASSOCIATED FRONTS. LATEST GFS BUILDS LARGE SFC HIGH INTO THE EAST WITH DRY WEATHER FRIDAY THRU SUNDAY. -JL && .AVIATION (06/18Z - 07/18Z)... A LINE OF SHOWERS AND THUNDERSTORMS ALONG A STRONG COLD FRONT WILL MOVE THRU THE AREA FROM WEST TO EAST FROM MID AFTERNOON THRU EARLY EVENING...ROUGHLY 20Z-00Z. GUSTY SOUTH WINDS THIS AFTERNOON UP TO 25 KTS WILL INCREASE AND MAY GUST TO 40KTS OR GREATER AS THE THUNDERSTORMS MOVE THRU. AFTER THE STORMS PASS, WINDS WILL CONTINUE TO GUST FROM THE WEST UP TO 35 KTS. THE WINDS WILL TAPER OFF SOME DURING THE OVERNIGHT THRU MORNING, WITH RANGES OF 15-25KTS EXPECTED. VFR CEILINGS THIS AFTN WILL LOWER TO MVFR WITH THE LINE OF SHOWERS AND STORMS...BRIEF IFR IS POSSIBLE DURING HEAVY RAIN WITH THE STORMS. PERIODS OF BKN-OVC MVFR THIS EVENING AND OVERNIGHT BEFORE IMPROVING TO SCT-BKN VFR EARLY MONDAY. -JL && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...TORNADO WATCH UNTIL 6 PM EST FOR STEUBEN...YATES...CHEMUNG...TIOGA...TOMPKINS...SCHUYLER...CAYUGA... SENECA...CORTLAND...AND ONONDAGA COUNTIES. ALSO A WIND ADVISORY IN EFFECT FROM 9 PM TONIGHT UNTIL 6 AM MONDAY...FOR STEUBEN...YATES...SCHUYLER...TOMPKINS...SENECA...CAYUGA...ONONDAGA... CORTLAND...MADISON...AND ONEIDA COUNTIES. .PA...TORNADO WATCH IN EFFECT UNTIL 6 PM EST FOR BRADFORD COUNTY.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 239 AM EST SUN NOV 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-070745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 239 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION TODAY AND EARLY TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH NEW YORK AND PENNSYLVANIA THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. PADAVONA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL JASPER 42.12N 77.50W
11/06/2005 0.75 INCH STEUBEN NY AMATEUR RADIO
ALSO IN CANISTEO
0322 PM HAIL BATH 42.34N 77.32W
11/06/2005 0.75 INCH STEUBEN NY EMERGENCY MNGR
&&
MJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG BATH 42.34N 77.32W
11/06/2005 STEUBEN NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0335 PM TSTM WND DMG ADDISON 42.11N 77.23W
11/06/2005 STEUBEN NY COUNTY OFFICIAL
TREES AND WIRES DOWN
&&
MJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
414 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG WATKINS GLEN 42.38N 76.87W
11/06/2005 SCHUYLER NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN COUNTY WIDE.
0348 PM HAIL ADDISON 42.11N 77.23W
11/06/2005 0.75 INCH STEUBEN NY AMATEUR RADIO
0350 PM TSTM WND DMG LODI 42.61N 76.82W
11/06/2005 SENECA NY COUNTY OFFICIAL
TREES AND WIRES DOWN
&&
MJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG MECKLENBURG 42.47N 76.70W
11/06/2005 SCHUYLER NY AMATEUR RADIO
TREES AND WIRES DOWN
0410 PM TSTM WND GST 3 N HORSEHEADS 42.21N 76.83W
11/06/2005 60 MPH CHEMUNG NY AMATEUR RADIO
&&
MJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG DUNDEE 42.52N 76.98W
11/06/2005 YATES NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0410 PM HAIL LOCKE 42.67N 76.42W
11/06/2005 0.75 INCH CAYUGA NY AMATEUR RADIO
0412 PM TSTM WND GST LOCKE 42.67N 76.42W
11/06/2005 58 MPH CAYUGA NY AMATEUR RADIO
TREES AND WIRES DOWN
0430 PM HAIL 5 W POMPEY 42.90N 76.12W
11/06/2005 1.75 INCH ONONDAGA NY TRAINED SPOTTER
GOLF BALL SIZE HAIL IN LAFAYETTE
0440 PM TSTM WND GST SYRACUSE 43.04N 76.14W
11/06/2005 69 MPH ONONDAGA NY ASOS
ASOS AT SYRACUSE HANCOCK AIRPORT
0445 PM HAIL TULLY 42.80N 76.11W
11/06/2005 0.75 INCH ONONDAGA NY TRAINED SPOTTER
&&
MJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
554 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG TROY 41.78N 76.79W
11/06/2005 BRADFORD PA COUNTY OFFICIAL
TREES AND WIRES DOWN.
0435 PM TSTM WND DMG HOMER 42.64N 76.18W
11/06/2005 CORTLAND NY COUNTY OFFICIAL
TREEAS AND WIRES DOWN
0450 PM TSTM WND DMG NICHOLS 42.02N 76.37W
11/06/2005 TIOGA NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0500 PM TSTM WND DMG CINCINNATUS 42.53N 75.88W
11/06/2005 CORTLAND NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0515 PM TSTM WND DMG ENDICOTT 42.10N 76.06W
11/06/2005 BROOME NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0525 PM HAIL GREENE 42.33N 75.77W
11/06/2005 0.75 INCH CHENANGO NY AMATEUR RADIO
0530 PM TSTM WND DMG CHENANGO BRIDGE 42.17N 75.87W
11/06/2005 BROOME NY COUNTY OFFICIAL
TREES DOWN.
&&
MJCThe Binghamton radar (KBGM), 110 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Report from a mesonet site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484853.